MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION MEXICO HU-FRIEDY; 6-0 BLUE POLYPROPYLENE 3/8 CIRCLE

SURGICAL SPECIALTIES CORPORATION MEXICO HU-FRIEDY; 6-0 BLUE POLYPROPYLENE 3/8 CIRCLE
Model Number PSN8660P
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two (2) lots reported aaft510, aafj671 (manufacture date 12/10/2019, expiration date 12/10/2024, udi code (b)(4) a review of the device history records for the reported finished good lot(s) and raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.Sterile samples from the reported lot(s) were returned by the end user for visual review and needle pull testing.No defects were observed on the suture, needles or the attachments.The devices met the current specifications including the needle pull requirements for a for a 6-0 ppn device.The needles detaching from the suture during use most likely resulted from the interaction of specific procedural related stress in contrast to the strength of the attachment.It's also possible the devices are being grasped on or near the swaged end of the needle, damaging the suture, allowing the suture to break free from the needle component.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without reviewing the actual reported device(s), receiving magnified photos of the actual devices or receiving detailed information regarding the pre-operative preparation of the device(s), tools utilized to grasp the device, procedure performed or the surgeon's technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The dr.Reported the devices were used for three (3) different patients/procedures.The needles detached from the suture during graft procedures.No injury reported.No intervention required.

Brand Name
HU-FRIEDY
Common Device Name
6-0 BLUE POLYPROPYLENE 3/8 CIRCLE
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION MEXICO
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key11963308
Report Number3010692967-2021-00019
Device Sequence Number14699436
Product Code GAW
UDI-Device Identifier10889950001896
UDI-Public(01)10889950001896(17)250228(10)AAFT510
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/08/2021
Report Date (Section F) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model NumberPSN8660P
Device Catalogue NumberPSN8660P
Device Lot NumberAAFT510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/16/2021
Device Age15 MO
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer05/14/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1